Alert archive / Wyoming / Frost Advisories in 2011
Frost Advisory 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Sep 3, 2011, 11:26 AM MDT for Albany County, Carbon County, Laramie County, Wyoming; Box Butte County, Nebraska. It took effect at Sep 4, 2011, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2011, 11:26 AM MDT (17:26 UTC)
- In effect from
- Sep 4, 2011, 3:00 AM MDT
- Expired
- Sep 4, 2011, 8:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 68 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WWUS75 KCYS 031726 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1126 AM MDT SAT SEP 3 2011 ...AREAS OF FROST AND COLD TEMPERATURES EXPECTED TONIGHT... .A STRONG LATE SUMMER COLD FRONT SWEPT ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA OVERNIGHT...USHERING IN A MUCH COOLER AND DRIER AIRMASS. THE COMBINATION OF THIS COOLER AIRMASS...LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO PLUMMET TONIGHT WITH SOME LOCATIONS HAVING THEIR FIRST FROST OF THE LATE SUMMER AND OF EARLY SEPTEMBER. NEZ003-WYZ105-109-110-113-115-117-040500- /O.NEW.KCYS.FR.Y.0001.110904T0900Z-110904T1400Z/ BOX BUTTE-SHIRLEY BASIN-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ALLIANCE...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...SARATOGA... ENCAMPMENT...RIVERSIDE...LARAMIE...HORSE CREEK...HARRIMAN... WHITAKER 1126 AM MDT SAT SEP 3 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. * TEMPERATURE...TEMPERATURES WILL RANGE FROM 32 TO 36 DEGREES. * IMPACTS...AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING LOCATIONS SUCH AS RIVER VALLEYS AND OVER VEGETATION COVERED SURFACES. TENDER PLANTS AND VEGETATION WILL BE AFFECTED BY THE FROST AND NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RUBIN
2 follow-up statements
418 WWUS75 KCYS 040429 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1029 PM MDT SAT SEP 3 2011 ...AREAS OF FROST AND COLD TEMPERATURES STILL EXPECTED TONIGHT... .SURFACE HIGH PRESSURE WILL MOVE OVER THE HIGH PLAINS TONIGHT. MUCH COOLER TEMPERATURES...CLEAR SKIES AND LIGHT WINDS WILL RESULT OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THE REST OF TONIGHT AND EARLY SUNDAY MORNING. SOME LOCATIONS WILL HAVE THEIR FIRST FROST OF THE SEASON DURING THAT TIME. NEZ003-WYZ105-109-110-113-115-117-041400- /O.CON.KCYS.FR.Y.0001.110904T0900Z-110904T1400Z/ BOX BUTTE-SHIRLEY BASIN-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ALLIANCE...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...SARATOGA... ENCAMPMENT...RIVERSIDE...LARAMIE...HORSE CREEK...HARRIMAN... WHITAKER 1029 PM MDT SAT SEP 3 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. * TEMPERATURE...TEMPERATURES WILL RANGE FROM 32 TO 36 DEGREES. * IMPACTS...AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING LOCATIONS SUCH AS RIVER VALLEYS AND OVER VEGETATION COVERED SURFACES. TENDER PLANTS AND VEGETATION WILL BE AFFECTED BY THE FROST AND NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WEILAND
763 WWUS75 KCYS 041357 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 757 AM MDT SUN SEP 4 2011 ...FROST ADVISORY EXPIRES AT 8 AM THIS MORNING... NEZ003-WYZ105-109-110-113-115-117-041500- /O.EXP.KCYS.FR.Y.0001.000000T0000Z-110904T1400Z/ BOX BUTTE-SHIRLEY BASIN-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ALLIANCE...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...SARATOGA... ENCAMPMENT...RIVERSIDE...LARAMIE...HORSE CREEK...HARRIMAN... WHITAKER 757 AM MDT SUN SEP 4 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING. TEMPERATURES HAVE RISEN THIS MORNING ALLOWING FROST TO DISSIPATE. THE ADVISORY IS NO LONGER NEEDED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 3, 11:15 AM MDT, 11 minutes earlier.
Area forecast discussion, Sep 3, 11:15 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1115 AM MDT SAT SEP 3 2011
.AVIATION...18Z TAF ISSUANCE
VFR CONDITIONS EXPECTED NEXT 24 HOURS AS HIGH PRESSURE REMAINS IN
PLACE. NO WEATHER IMPACTS TO AVIATION EXPECTED.
CLAYCOMB
&&
.PREV DISCUSSION... /ISSUED 534 AM MDT SAT SEP 3 2011/
AVIATION...12Z TAF ISSUANCE
A COLD FRONT EXTENDED FROM SOUTH CENTRAL WYOMING THROUGH NORTHEASTERN
COLORADO AND CENTRAL NEBRASKA. SURFACE WINDS HAVE SHIFTED TO
NORTHERLY...GUSTING TO 30 KT. POST-FRONTAL MID LEVEL CLOUDS WILL
LINGER FOR AREAS EAST OF THE LARAMIE RANGE THIS MORNING...THEN
SKIES WILL CLEAR. WINDS WILL SHIFT TO NORTHEASTERLY AND DIMINISH
BY THIS AFTERNOON. CLEAR SKIES WILL PREVAIL TONIGHT WITH LIGHT AND
VARIABLE WINDS AS A SURFACE RIDGE BUILDS SOUTHEAST ACROSS THE
FORECAST AREA.
PREV DISCUSSION... /ISSUED 325 AM MDT SAT SEP 3 2011/
SHORT TERM...TODAY THROUGH MONDAY
CURRENT SURFACE OBS ACROSS THE AREA SHOW THE CANADIAN COLD FRONT
PUSHING SOUTH INTO COLORADO EARLY THIS MORNING WITH FROPA OCCURRING
AT CHEYENNE IN THE LAST TWO HOURS. THE ONLY EXCEPTION WAS THE
SOUTHERN NEBRASKA PANHANDLE WHERE SIDNEY STILL REPORTED A LIGHT
WEST WIND AND TEMPS IN THE MIDDLE 60S. TEMPS HAVE ALREADY LOWERED
INTO THE 40S ACROSS PORTIONS OF WYOMING WITH LOW TO MIDDLE 50S
ELSEWHERE. STRONG SURFACE HIGH PRESSURE MOVING SOUTHWARD BEHIND
THE FRONT HAS RESULTED IN GUSTY NORTH TO NORTHWEST WINDS OVER THE
HIGH PLAINS WITH GUSTS UP TO 40 MPH REPORTED EAST OF THE LARAMIE
RANGE. EXPECT THESE WINDS TO DIMINISH TODAY AS THE SURFACE HIGH
ESTABLISHES ITSELF OVER THE HIGH PLAINS FOR THE WEEKEND. THIS WILL
RESULT IN QUIET WEATHER THROUGH SUNDAY NIGHT WITH TEMPERATURES THE
MAIN FORECAST CONCERN IN THE SHORT TERM FORECAST. AUTUMN-LIKE HIGH
TEMPS ARE EXPECTED THIS AFTERNOON WITH 1000-500MB THICKNESSES
LOWERING TO 560 TO 570 DM ACROSS THE AREA AND NORTH TO NORTHEAST
WINDS. EXPECT HIGH TEMPS IN THE MIDDLE 60S TO LOW 70S ACROSS
SOUTHEAST WYOMING TODAY WITH HIGHS AROUND 70 DEGREES OVER WESTERN
NEBRASKA. SUNDAY WILL BE A FEW DEGREES WARMER BUT WILL REMAIN 5
DEGS BELOW NORMAL AND GENERALLY IN THE LOW TO MIDDLE 70S. WITH
WARMER AIR ALOFT AND RELATIVELY COOL AIR NEAR THE SURFACE...EXPECT
STABLE CONDITIONS AND DRY WEATHER THIS WEEKEND. THERE IS SOME
CONCERN FOR PATCHY FROST IN THE MORE SHELTERED VALLEYS WEST OF THE
LARAMIE RANGE SUNDAY MORNING AS LOW TEMPS FALL INTO THE MIDDLE 30S
TO NEAR FREEZING IN LOCATIONS SUCH AS THE LARAMIE VALLEY AND UPPER
NORTH PLATTE RIVER VALLEY.
MID TO UPPER LEVEL FLOW WILL BACK INTO THE SOUTHWEST ON MONDAY
WITH TEMPS CLOSER TO NORMAL AS A RIDGE AXIS ALOFT PUSHES EASTWARD
ACROSS THE ROCKIES. EXPECT TEMPS TO RETURN TO THE LOW TO MIDDLE
80S ACROSS THE AREA MONDAY AFTERNOON AS WINDS INCREASE OUT OF THE
SOUTHWEST. A WEAK EASTERN PACIFIC TROUGH WILL MOVE NORTHEAST
ACROSS THE GREAT BASIN...ALLOWING SOME SUBTROPICAL MOISTURE TO
PUSH INTO WYOMING. KEPT POP BELOW 10 PERCENT ON MONDAY SINCE THE
MOISTURE WILL BE ALOFT AS A DRY AIRMASS REMAINS NEAR THE SURFACE
WEST OF THE LARAMIE RANGE.
LONG TERM...MONDAY NIGHT THROUGH FRIDAY
THERE IS REASONABLE CONTINUITY/AGREEMENT WITH THE 00Z MEDIUM RANGE
MODELS AND THEIR ENSEMBLES DEPICTING A MEAN UPPER RIDGE OVER THE
WESTERN CONUS DURING THE FIRST HALF OF THE EXTENDED FORECAST. THE
ONLY FLY IN THE OINTMENT IS THE SHORTWAVE TROUGH IMPACTING THE
CENTRAL/SOUTHERN ROCKIES DURING THE TUESDAY/WEDNESDAY PERIOD. BOTH
THE GFS AND ECMWF SHOW A FAIR AMOUNT OF QPF WITH THIS FEATURE...
ESPECIALLY OVER COLORADO. OUR CWA WILL BE ON THE NORTHERN FRINGE
OF THE SUBTROPICAL/MONSOONAL MOISTURE PLUME...WITH THE SOUTHERN
AND WESTERN ZONES FAVORED FOR CONVECTION. COVERAGE WILL BE HIGHEST
(30-40 PERCENT) OVER THE SIERRA MADRE AND SNOWY RANGES DUE TO
FAVORABLE OROGRAPHICS. HIGH TEMPERATURES WILL CONTINUE TO AVERAGE
5 TO 10 DEGREES ABOVE NORMAL TUESDAY AND WEDNESDAY. MONSOONAL
MOISTURE WILL BEGIN TO SHIFT SOUTH OF THE CWA THURSDAY AS UPPER
RIDGING BUILDS EAST ACROSS WYOMING AND THE DAKOTAS. AS A RESULT...
ONLY ISOLATED AFTERNOON/EARLY EVENING CONVECTION IS EXPECTED FOR
THE MOUNTAINS. HIGH TEMPERATURES WILL BE A FEW DEGREES WARMER
COURTESY OF THE BUILDING RIDGE. FRIDAY WILL WARM AND DRY UNDER THE
INFLUENCE OF THE RIDGE AS IT NUDGES SOUTH INTO COLORADO.
AVIATION...06Z TAF ISSUANCE
THE NEXT REINFORCING SHOT OF COOL CANADIAN AIR WAS PUSHING SOUTH
ACROSS SOUTHERN WYOMING...AIDED BY 6 MB PRESSURE RISES BEHIND THE
FRONT. THIS FRONT PASSED DOUGLAS AND LUSK DURING THE PAST HOUR
WITH WINDS SHIFTING FROM SOUTHERLY TO NORTHERLY AND GUSTING TO 30
KT. EXPECT FROPA THROUGH THE ENTIRE FORECAST AREA BY 12Z SAT. NO
SENSIBLE WEATHER IS EXPECTED TO ACCOMPANY THE FROPA...ASIDE FROM A
FEW MID LEVEL CLOUDS.TIGHT POST-FRONTAL PRESSURE GRADIENT WILL
MAINTAIN GUSTY NORTHERLY WINDS THROUGH AT LEAST EARLY SAT
AFTERNOON BEFORE DIMINISHING.
FIRE WEATHER...
CANADIAN COLD FRONT IS CURRENTLY PUSHING ACROSS SOUTHEAST WYOMING
AND WESTERN NEBRASKA EARLY THIS MORNING BRINGING MUCH COOLER
TEMPERATURES AND HIGHER HUMIDITIES TO THE AREA FOR THE WEEKEND.
GUSTY WINDS EARLY THIS MORNING WILL DIMINISH BY THIS AFTERNOON AS
SURFACE HIGH PRESSURE MOVES OVER THE HIGH PLAINS AND REMAINS
NEARLY STATIONARY OVER THE AREA INTO SUNDAY. WITH LIGHTER WINDS...
HIGHER HUMIDITIES AND COOLER TEMPS...FIRE WEATHER CONCERNS WILL
BE LOW THIS WEEKEND AND POSSIBLY THROUGH THE MIDDLE OF NEXT WEEK.
LOCALIZED CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON MONDAY
MAINLY WEST OF THE LARAMIE RANGE BEFORE SOME LOW TO MID LEVEL
MOISTURE MOVES INTO THE AREA FROM THE SOUTHWEST.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FROST ADVISORY FROM 3 AM SUNDAY TO 8 AM SUNDAY FOR WYZ105-WYZ109-
WYZ110-WYZ113-WYZ115-WYZ117.
NE...FROST ADVISORY FROM 3 AM SUNDAY TO 8 AM SUNDAY FOR NEZ003.
&&
SHORT TERM...TJT
LONG TERM/AVIATION...JAMSKIHazardous weather outlook, Sep 3, 10:25 AM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1025 AM MDT SAT SEP 3 2011 WYZ101>119-041200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1025 AM MDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NEAR FREEZING TEMPERATURES AND AREAS OF FROST MAY OCCUR TONIGHT ACROSS THE LARAMIE VALLEY AND LARAMIE...AND ALSO ACROSS PORTIONS OF THE NORTH PLATTE RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY THROUGH THURSDAY AS MONSOONAL MOISTURE INTERACTS WITH AN UPPER LEVEL LOW PRESSURE TROUGH. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-041200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1025 AM MDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NORTH WINDS OF 15 TO 30 MPH WILL CONTINUE TO DECREASE THROUGH EARLY AFTERNOON. NEAR FREEZING TEMPERATURES AND AREAS OF FROST MAY OCCUR TONIGHT ACROSS PORTIONS OF THE NORTH PLATTE RIVER VALLEY AND ESPECIALLY NEAR ALLIANCE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
Nearby
Frost Advisories in Wyoming, 2011Frost Advisories in Nebraska, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.